Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 38, NWS Cleveland, OH

April 21, 2017

NWS Cleveland, OH issued this small craft advisory at Apr 21, 2017, 4:21 AM EDT. It took effect at Apr 21, 2017, 10:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2017, 4:21 AM EDT (08:21 UTC)
In effect from
Apr 21, 2017, 10:00 AM EDT
Expired
Apr 21, 2017, 9:00 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

744 
WHUS71 KCLE 210821
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
421 AM EDT FRI APR 21 2017

LEZ147>149-211630-
/O.NEW.KCLE.SC.Y.0038.170421T1400Z-170421T2300Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
421 AM EDT FRI APR 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FOR THE SOUTH SHORE OF LAKE ERIE FROM WILLOWICK 
OHIO TO RIPLEY NEW YORK...WHICH IS IN EFFECT FROM 10 AM THIS 
MORNING TO 7 PM THIS EVENING.

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
2 follow-up statements
740 
WHUS71 KCLE 211319
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
919 AM EDT FRI APR 21 2017

LEZ147>149-212130-
/O.CON.KCLE.SC.Y.0038.170421T1400Z-170421T2300Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
919 AM EDT FRI APR 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
249 
WHUS71 KCLE 211940
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT FRI APR 21 2017

LEZ147>149-220100-
/O.EXT.KCLE.SC.Y.0038.000000T0000Z-170422T0100Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
340 PM EDT FRI APR 21 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS BECOMING NORTH 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 4:06 AM EDT, 15 minutes earlier.

Area forecast discussion, Apr 21, 4:06 AM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
406 AM EDT Fri Apr 21 2017

.SYNOPSIS...
Canadian high pressure will build SE across the Great Lakes today
and remain in place through the weekend. A low pressure system
will track across the Ohio Valley Saturday.  A cold front will
sag into the Central Lakes Sunday night.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The cold front is near a Mt Vernon to Ashtabula line with a few
lingering showers just ahead of the front.  Both the front and the
showers will be SE of the forecast area by daybreak.   After that a
large area of Canadian high pressure...now centered over The
Northern Plains...will push SE over the lakes ushering in much
cooler conditions.   Temps will have a hard time rising above the
50s today.   In fact dew points have already dropped in the 30s
across Wisconsin and the UP of Michigan.   Will see some sun today
but not alot as lake effect clouds shroud most of the Great Lakes.
By this evening the 850mb temps will plunge to -2c over the
lake.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Little change in the short term forecast.  Models continue to track
a low pressure system across the Ohio valley Saturday.  Track of the
low continues to be south of the Ohio river.  In fact todays track
again a little further south than YDY.   So lowered the pops across
the southern counties once again.   The temps on Saturday night
could well dip into the upper 30s.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Still some disagreement on the timing and strength of the features
for the middle and latter portion of next week as the models
struggle to eject the closed low along the east coast with a fast
flow aloft over the western and middle of the country. Many of the
models continue to drive a weakening front over the ridge across the
Great Lakes on Wednesday. I suspect that the ridge may be tougher
than given credit for but given 6 days out it is certainly
reasonable to mention a low pop chance for showers.

We should be building the ridge aloft again Thursday into Friday
with a panhandle hook developing ahead of the next southwestern
short wave. Some of the guidance posts QPF, perhaps from warm
advection or if the old frontal boundary gets strung out in the
area. Will keep a small pop in the forecast until we can get a
better trend but the real story will likely be the warming temps.
Highs by the end of the week seemingly will warm well into the
70s.

&&

.AVIATION /06Z Friday THROUGH Tuesday/...
A few more showers with MVFR vsby and ceilings will likely
continue to develop along the cold front early this morning but
should be east of the forecast area by 09Z. Cannot rule out
thunder but the odds at any site are low and will leave it out
of the forecast. There is a swath of clearing behind the front
but it will rapidly close as stratocumulus spreads in from the
west. Ceilings will lower to MVFR this morning and prevail into
the afternoon. Given the time of day and the slightly drier air,
we should be able to improve the ceilings to VFR (BKN035) this
afternoon. West winds will become gusty (022-025 kts) by this
afternoon, then diminish this evening.

OUTLOOK...Non-VFR possible Saturday.

&&

.MARINE...
The cold front will be east of lake Erie this morning and the west
wind will pick up today, probably just enough for 4 foot waves on
the east half of the lake. Will issue a small craft advisory from
mid morning through early evening.

A weak secondary cold front seems to drop across the lake this
evening. This should veer the winds more from the north tonight into
the weekend. Seems as though wind speeds and waves should stay just
below small craft criteria but the lake will probably remain choppy
through the weekend and early next week, especially the western
half of the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...Kosarik
AVIATION...Kosarik
MARINE...Kosarik
Hazardous weather outlook, Apr 21, 4:10 AM EDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
410 AM EDT Fri Apr 21 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-220915-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
410 AM EDT Fri Apr 21 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.